MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: instant detacher, product id: unk-nv-ap-id (lot: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium prime bare hx coil did not detach.The patient was undergoing coil embolization surgery for an emergent takedown of an oropharyngeal bleed at the level of the right superior thyroid.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The coil was the 4th axium coil to be introduced for embolization to the takedown of the oropharyngeal artery, with other axium coils prior detaching without issue.After three failed attempts to detach the coil using the instant detacher, slight retraction of the microcatheter was performed to see if that would help detach, however, this attempt was unsuccessful.One manually detachment was then attempted at the manual break point on the coil pusher wire, but this attempt was also unsuccessful.Without issue, the coil was fully removed and replaced with another coil of the same model and lot, detaching without issue.The oropharyngeal artery embolization was successfully embolized without patient complications with a total of eleven axium coils.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).All axium coils were prepped per fda guidelines and hydrated in a blue plastic bowl of saline vertically.No attempts were made to detach with another instant detacher.It was reported that there was no issue with the instant detacher.The same medtronic coil detacher was used to detach all eleven axium coils during the procedure.Ancillary devices included cerenovus 5f mpc guide 90cm (ref#: (b)(4), lot#: 31763920), stryker excelsior sl-10 microcatheter straight tip (ref#: (b)(4), lot#: 26061542.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24985604
Report Number9617601-2026-02701
Device Sequence Number9480868
Product Code KRD
UDI-Device Identifier00847536021020
UDI-Public(01)00847536021020(17)270830(10)229583298
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number229583298
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/22/2026
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age59 YR
Patient SexMale
Patient Weight61 KG